Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 19, 2017, 7:50 PM EST for Walker County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2017, 7:50 PM EST (00:50 UTC)
- Expired
- Jan 19, 2017, 8:30 PM EST
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285
WWUS82 KFFC 200050
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
750 PM EST THU JAN 19 2017
GAZ001-002-011-200130-
Chattooga GA-Walker GA-Dade GA-
750 PM EST THU JAN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTOOGA...WALKER
AND DADE COUNTIES UNTIL 830 PM EST...
At 750 PM EST...a line of strong thunderstorms was extending from
Mentone to Little River Falls...and moving northeast at 40 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lafayette, Chickamauga, Trion, Lookout Mountain, Menlo, Center Post,
Rising Fawn, Wildwood, Linwood, Cloudland, Chattanooga Valley,
Cloudland Canyon State Park, Cooper Heights and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3460 8523 3440 8548 3477 8556 3498 8542
3499 8530
TIME...MOT...LOC 0050Z 221DEG 33KT 3460 8561 3440 8560
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 19, 6:10 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 19, 6:10 PM EST, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 610 PM EST Thu Jan 19 2017 .UPDATE...For Aviation... && PREV DISCUSSION... /Issued 247 PM EST Thu Jan 19 2017/ SHORT TERM /Tonight through Friday Night/... Short term forecast marked by two rounds of activity as this active pattern ushers systems into the region every one and a half to two days. Currently, stationary front draped across the metro area will lift northward as a warm front as a large low pressure system lifts northward into the midwest and drags a cold front to the AL/GA border. Activity has already increased along this cold front over MS/AL and has begun spreading eastward this afternoon. The atmosphere has already begun to destabilize this afternoon, and models are consistent with showing better shear /30-40kts/ and CAPE values /albeit modest/ nosing into western portions of the state overnight tonight. At this time modeled best instability/shear and dynamics are displaced somewhat, but still anticipate the potential for a strong damaging wind/brief tornado threat across west Georgia before the front looses its punch into early Friday. For now, SPC does have north and central Georgia in a general thunder risk (bordered by a marginal risk area), but strong storms cannot be ruled out at this time. Pops taper off quickly Friday as what remains of the overnight convective activity dissipates and moves north and east of the area. The area will have a brief period of reprieve Friday ahead of the next round of activity on Saturday. Short term models are in agreement with showing strong upper level jet dig southward across the southwest U.S. and into Mexico, which will be the catalyst for round two and eventually round three (in the long term, late in the weekend). Pops increase early Saturday morning and into the extended period as surface feature and associated plume of moisture lift from the north Gulf of Mexico into the state. Better modeled CAPE values with this second batch spreads into the state and will keep mention of chance thunder in the grids through the remainder of the short term. Fog will also remain a concern with ample moisture settling over the area through the overnight periods tonight and Friday night. Have mentioned patchy dense fog in the grids, and if restricted visibilities become widespread, a dense fog advisory may be necessary. For now, winds associated with tonight's activity could keep visibilities from tanking. Rainfall amounts through the short term are generally two inches or less, and should not amount to any major flooding concerns except in areas where nuisance flooding results from a brief heavy downpour. However, with minimal recovery period between systems, and with additional rainfall expected through the weekend, the area will be primed for quicker response times, and larger amounts of runoff/lower amounts of soil infiltration. Flash flooding risk will need to be monitored over the next several days as these three rounds of activity play out through the long term. 31 LONG TERM /Saturday through Thursday/... No major changes made to the extended forecast. General trend continues to look the same with several short waves crossing the southeast states with increasing chances of showers and thunderstorms. Southwest flow aloft will keep moisture and a warm air mass over the region. Rain chances increase rapidly again Friday night into Saturday and continue into Sunday. By that time...the upper closed low will be moving from the lower MS valley into the Southern Appalachians. There are some timing differences between the GFS and ECMWF. However categorical showers and scattered thunderstorms looks reasonable for Saturday into Sunday. Timing of the upper low will affect rain chances on Monday but precipitation should be ending during the day. Brief break on Tuesday with ridge building aloft...rain returning late Wednesday. A few strong to severe storms are possible Saturday and again Sunday into Sunday night. The risk for severe will depend on several factors...including existing cloudiness and ongoing rain...combined with lapse rates and shear. Daytime Temperatures will remain warm throughout...however cooler nights are expected for the beginning of the week. For the period including tonight through Sunday...rainfall totals should average two to three inches. No hydrology issues anticipated at this time since rain will be spread over several days. 41/01 && .AVIATION... 00Z Update... Conditions decreasing to IFR-MVFR ceilings and vsbys due to large area of showers forecast to move across the area. Overall...thinking the thunderstorm chances are minimal tonight. Generally expecting improvement on Friday to VFR. Surface winds E-S around 10 kts or less becoming mainly SW for Friday. //ATL Confidence...00Z Update... High confidence to start then Low-Medium all elements during the night into Friday.. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 57 70 56 67 / 80 50 30 60 Atlanta 58 71 58 68 / 100 40 40 60 Blairsville 51 64 52 62 / 100 60 20 60 Cartersville 56 70 55 66 / 100 50 40 60 Columbus 60 75 61 72 / 100 40 60 80 Gainesville 56 68 56 65 / 90 60 20 60 Macon 58 74 60 70 / 70 30 50 80 Rome 55 71 54 67 / 100 40 40 60 Peachtree City 56 71 56 69 / 100 40 60 70 Vidalia 60 77 62 73 / 30 30 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Jan 19, 11:08 AM EST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1108 AM EST THU JAN 19 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1108 AM EST THU JAN 19 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... THIS AFTERNOON...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE AREA THIS AFTERNOON...LASTING INTO TONIGHT. THE MAIN THREAT WILL BE ISOLATED STRONG TO LOCALLY DAMAGING WINDS. THE SEVERE THREAT SHOULD DIMINISH AFTER MIDNIGHT WITH THE LOSS OF HEATING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EXTENDED PERIOD. ANOTHER SYSTEM WILL MOVE THROUGH THE AREA ON SATURDAY WITH ISOLATED SEVERE STORMS POSSIBLE WITH DAMAGING WINDS THE MAIN CONCERN. THE MOST POTENT SYSTEM MAY BE ON SUNDAY AND SUNDAY NIGHT AS THE THIRD SYSTEM MOVES THROUGH AFFECTING MOST OF THE AREA. DAMAGING WINDS WILL AGAIN BE PRESENT BUT THERE WILL ALSO BE A POSSIBILITY OF ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jan 19, 7:50 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
750 PM EST THU JAN 19 2017
GAZ001-002-011-200130-
Chattooga GA-Walker GA-Dade GA-
750 PM EST THU JAN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTOOGA...WALKER
AND DADE COUNTIES UNTIL 830 PM EST...
At 750 PM EST...a line of strong thunderstorms was extending from
Mentone to Little River Falls...and moving northeast at 40 mph.
HAZARD...Winds up to 40 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Lafayette, Chickamauga, Trion, Lookout Mountain, Menlo, Center Post,
Rising Fawn, Wildwood, Linwood, Cloudland, Chattanooga Valley,
Cloudland Canyon State Park, Cooper Heights and Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3460 8523 3440 8548 3477 8556 3498 8542
3499 8530
TIME...MOT...LOC 0050Z 221DEG 33KT 3460 8561 3440 8560
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:52 PM EST | Special Weather Statement | FFC | Haralson, Polk | 38 min |
| Jan 19, 9:31 PM EST | Special Weather Statement | FFC | Carroll, Haralson, Heard | 44 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.